Korean J. Math. Vol. 22 No. 4 (2014) pp.599-609
DOI: https://doi.org/10.11568/kjm.2014.22.4.599

Saturation assumptions for a 1d convection-diffusion model

Main Article Content

Hongchul Kim
Seon-Gyu Kim


We refer to the saturation assumptions on the finite element approximation for a one dimensional convection-diffusion model. By examining piecewise linear finite elements with refined mesh by half and hierarchical bases, we verify the saturation results, respectively.

Article Details

Supporting Agencies

the Research Institute of Natural Science of Ganneung-Wonju National University


[1] B. Achchab, S. Achchab and A. Agouzal, Hierarchical robust a posteriori error estimator for a singularly perturbed problem, C. R. Acad. Sci. Paris, Ser. I 336 (2003), 95–100. Google Scholar

[2] R. E. Bank, A simple analysis of some a posteriori error estimates, Applied Numer. Math. 26 (1998), 153–164. Google Scholar

[3] R. E. Bank and R. K. Smith, A posteriori error estimates based on hierarchical bases, SIAM J. Numer. Anal. 30 (1993), no. 4, 921–935. Google Scholar

[4] R. E. Bank and A. Weiser, Some a posteriori error estimators for elliptic partial differential equations, Math. Comp. 44 (1985), 285–301. Google Scholar

[5] W. D ̈orfler, R. H. Nochetto, Small data oscillation implies the saturation as- sumption, Numer. Math. 91, (2002), 1–12. Google Scholar

[6] A. D. Rossi, Saturation assumption and finite element method for a one- dimensional model, RGMIA research report collection 5 (2) (2002), 361–366. Google Scholar

[7] H. Yserentant, Hierarchical bases, Proc. ICIAM 91, ed. by R. O’malley, SIAM Philadelphia (1992), 256–276. Google Scholar